MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP150RH
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right deflation and broken suture tab.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient of an unknown age, race, and ethnicity underwent a unspecified breast reconstruction with 750cc artoura breast tissue expander and experienced a deflation and a broken suture tab on her right side post-operatively.As a result, the patient underwent explantation, and replacement with catalog number smxp150rh; serial number (b)(4) on (b)(6) 2020.
 
Additional Manufacturer Narrative
On august 5, 2020, mentor became aware that report source under field g3 was incorrectly chosen as "company rep" under initial submission.It has been corrected on this form to "health professional".Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 17, 2020, device evaluation was completed.Device evaluation summary: upon a visual evaluation of the device, a tear was observed at the union between shell and suture tab at 6 o¿clock position.Additionally, a tear was noted at the union between shell and patch in the anterior view.Microscopic examination was performed in both tears, and the cause of the rupture could not be identified.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 21, 2020, device re-evaluation was completed, and additional verbiage was added to the investigation summary.Upon receipt of the device, an investigation began to see if the determine the root cause of the deflation can be determined.That investigation included a review of the manufacturing records for lot-9372602, and a visual evaluation of the device.No leak test was necessary to determine the location of the tear as we observed a tear at the union between the shell and the suture tab in the 6 o¿clock position.Additionally, a tear was noted at the union between shell and patch in the anterior view.When evaluated under a microscope the both tears pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.Potential cause: while deflation is historically the most common complication related to tissue expanders, the rate of deflation with mentor® tissue expanders remains very low.An incident of this nature may be the result of one or more of the following factors: over inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On (b)(6) 2020, mentor became aware that lot number field d4 was mistakenly left blank under the initial submission.It has been correctly updated to "9372602" on this form.On (b)(6) 2020, mentor also became aware that incorrect lot manufacturing and expiration dates were inadvertently reported under initial submission.The dates have been corrected on this form under fields h4 and d4 respectively on this form.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10359073
Report Number1645337-2020-09535
Device Sequence Number11362422
Product Code LCJ
UDI-Device Identifier00081317024347
UDI-Public00081317024347
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2023
Device Model NumberSMXP150RH
Device Catalogue NumberSMXP150RH
Device Lot Number9372602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/05/2020
09/03/2020
09/17/2020
09/21/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/05/2020
09/08/2020
09/17/2020
09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR